Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

On augmentin for UTI. Family history of polycystic kidney disease. Pain in the kidneys, blood in urine. Kidney affected?

Good Afternoon, I am on my third course of anti-biotics at the moment.. Augmentin . I am being treated for a UTI Infection which has believed to have caused an infection in my kidneys as well. I am extremley worried as to why all of these anti-biotics and various treatments/ urine tests/ultra-sound scans etc..has not pin pointed the problem, and that it still hasn t gone away. This has been going on for 3 months now...and I am forever running to the bathroom to wee..this goes on constantly through out the day just minutes apart. The other reason I am worried, is that on my father s side of the family, we have a history of Polcystic Kidney which my father resulted in having kidney faliure and a transplant. Can the frequent weeing, severe pain in my kidneys and blood in my urine be something related to PKD...or just a very bad infection? Thank you
Asked On : Sat, 2 Feb 2013
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Urologist 's  Response
Welcome to HCM.
Infection may not always be sen in the scan. It is diagnosed by urine culture test.
Frequency and urgency may mean overactive bladder and if confirmed by clinical evaluation, treatment is needed for about three months.
The pain and blood in the urine could be related to PKD and ultrasound that has been done already should be helpful and it needs review.
Hope this helps.
best regards

Answered: Sat, 2 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor